Discussions that mention synthroid

Thyroid Disorders board


Hi, I have been taking synthroid for about 3 months. First 25 mcg for 4 weeks then 50 mcg for 7 weeks. Found a good doctor that prescribed me armour. He did blood work and said I have gone hyper!. I knew I wasn't feeling well; shortness of breath and heartrate faster when moving around; severe eye irritation. Well unfortunately I took armour for two days and it did not help. I have to say that taking 1/4 grain did not cause any symptoms at all. I was going to not taking any meds for about a week and then try to take the armour at about 1/8 dose daily for a week or so. What do you think. Since stopping the meds( for about 3days) I am now hypo again but don't want to tax my adrenal glands as I have been under alot of stress this month already and have a feeling they a the reason for this problem. Help! I am starting a jobe next week and have to be able to drive to it.

After 4 weeks of 25 mcg of synthroid:

FT3 3.3 (2.3-4.2)
FT4 1.04 (.71-1.85)
TSH 3.490 (.320-5.00)

After 7 weeks of 50 mcg of synthroid:

FT4 2.17H (.71-1.85)
FT3 4.8 H (2.3-4.2)
TSH .027
uptake 39 H normal
T4 14.3 H
Doctor asked if I take birth control pills; I don't but tend to have high estrogen levels. I also took the synthroid before the test. I have hashis and wonder if I had an attack. A few weeks before, I felt bad and my thyroid hurt.

Thanks for your info.
Hi eleni... I don't quite get the gist of your question.
Let's start with this statement: "Well unfortunately I took armour for two days and it did not help." What do you mean by that? Did you want it to eliminate your hyper symptoms, or the hypo? It doesn't ever have much effect on anything in only two days.

Next: "I have to say that taking 1/4 grain did not cause any symptoms at all." What do you mean by "cause any symptoms"? Do you mean side effects or something else?

And last: "I was going to not taking any meds for about a week and then try to take the armour at about 1/8 dose daily for a week or so." If the Armour caused no "symptoms at all", why do you feel the need to now take it in gradual increases?
Sorry for all the questions, but it isn't clear to me what you're asking.

You have had much the same experience with Synthroid that I did. Even the smallest dose (50 mcgs... 25 mcgs is considered a "non-dose") made me hyper like you. I had to stop it. I was off of it for a month before I started on Armour, and I had no problems at all making the switch. The T4 from the Synthroid stays in your system for about 2 weeks. You should be able to take a reduced dose of Armour in that time period, and go up to the prescribed dose after that. Or, if you have hyper symptoms in those first two weeks, just take nothing during that time, and start with the full dose of Armour afterward.
I am sorry to be confusing. This thyroid problem has put me under alot of stress. What I meant is that I probably shouldn't have taken any meds instead of taking the armour for two days because I was still feeling terrible from the synthroid. The hyper symptoms are gone now. I think I will try to get something at the health food store to support my adrenal glands in addition to the armour. I am afraid to take any more then the 1/8 starting dose until I get the rest of the synthroid out of my system because I am afraid of going hyper again. I am glad that I am not alone with not being able to take synthroid.